Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

Champix feeling frightened

(12 Posts)
bluebell234 Thu 17-Oct-13 20:57:15

sorry I should do smile not sad

bluebell234 Thu 17-Oct-13 20:56:48

you lucky you got zyban sad, it was the best for me, I tried many medicines for other physical problems as well, zyban was the only one that hasn´t had any bad side effects on me , especially first few weeks which is unusual generally.
gps sometimes give some contradicting medicines when they have to, but they are in smaller mgs as far as I noticed.

flowerandrandd Thu 17-Oct-13 11:38:15

Thanks cranberry, have spoken to doc who has now prescribed my zyban... Which worryingly has effect on my current ads so feel slightly bewildered... Reading the Alan Carr book for today and will leave the prescription waiting at the doctors for now x

cranberryorange Thu 17-Oct-13 10:58:45

The drug is called Chantix in the US but there are lots of personal accounts about the effects on Google.

Have a read of this article which is quite measured for the DM!

www.dailymail.co.uk/health/article-1391774/Suicide-horror-smoking-drug-Chantix-fatality-reports-left-safety-review.html

Dh found this report whilst i was screaming in his face that he was having an affairblush He was desperate to prove it was all in my mind.

I had no idea what was real emotion and feelings and what was as a result of the drug but i do know that within a couple of months of stopping taking it, i felt like me again.

Its such a shame because the drug really does stop you wanting a cig.

Have you seen the E Cig thread on MN, it might be an alternative and safer option for you.

flowerandrandd Thu 17-Oct-13 10:48:11

Cranberry that must have been scary I read one review which resulted in pharmaceutical company being sued basically a Woman like yourself with no mh history basically hung herself she woke up in hospital a week later had no recollection of it. Scared me. I am scared of getting back my anxiety my meds control it and I practise mindfulness I just don't want to go back there :/

cranberryorange Thu 17-Oct-13 08:22:52

Be very careful with Champix. Your G.P should not have prescribed it at all if you already have a history of depression and are on anti Ds. Its written all over the leaflet so i'm not sure how he missed it.

I had to stop taking them because of the physical issues (sick constantly) but the main problem was overwhelming anxiety and paranoia after 9 weeks of taking them.

I did give up the fags though so they really do work in that respect but if i hadnt stopped taking them when i did who knows how far my Mental health would have suffered.

I should add, i've never had any MH issues before so it really was an out of the blue reaction and i didnt recognise what was happening. I stopped getting dressed for days and couldnt be arsed to cook or cleanconfused

There are lots of threads on here about the side effects of champix but you really do need to go back to your G.P and discuss if you decide to continue.

bluebell234 Thu 17-Oct-13 08:18:31

stopping champix wasn´t difficult. I returned to my old self easily.

bluebell234 Thu 17-Oct-13 08:16:33

I think your main problem is anxiety, I have the same.
I don´t know if your medicine suits you well.
Zyban was good for my anxiety, but in UK they only prescribe it for stopping smoking.
Just try to calm down, I know saying it is easy.
I would like to learn meditation for my anxiety.
all pills have side effects.

Crawling Thu 17-Oct-13 08:10:33

I found it helpful to read the possible side effects of paracetamol. There are loads and as I've had none it reminds me not everyone will experience the side effects listed.

flowerandrandd Thu 17-Oct-13 08:07:42

Thanks bluebell I'm on ad at the moment, seraltine I think it's spelt I was on citolpram for 5 years before that. I get so anxious it's horrible, I'm on the verge on a panic attack this morning x

bluebell234 Thu 17-Oct-13 07:58:10

hello flowerandrandd,
your gp prescribed it for you so it should be safe.
give it a go, if you think it is unbearable stop taking it.
every medicine interact differently with different people.
maybe it will suit you. although I don´t know if you are taking other antidepressants, it can be dangerous.
I took zyban, it suit me better, but I wasn´t taking any other ads. but I have to say I couldn´t stop smoking completely. After 4 months I started smoking again during a stressful time.
champix didn´t suit me at all. I felt very bad on it.
good luck.

flowerandrandd Thu 17-Oct-13 07:44:03

Trying to give up smoking, several failed attempts...prescribed champix, read the booklet and I'm astonished, apart from suicidal feelings, there is a chance of heart attack skin blistering, etc etc, I suffer with anxiety and I am antidepressants so I think I'm playing with fire....

Anyone else had champix? Aibu just to bin them?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now